MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of instrument flags and alarms being removed by analyzer software after result modification by the rules engine.
 
Additional Manufacturer Narrative
An example of the software issue provided was an alt result of >700 that should trigger a rule named "linearity alt-amr high," but the result value is updated to adil>700.The instrument flags and alarms associated with the original result are no longer visible.The investigation is ongoing.
 
Additional Manufacturer Narrative
It was determined that the issue does not cause any clinical consequence as it does not affect the reliability of test results but blocks their release, causing at most a delay in the conclusion of a given diagnostics process.In addition, it is promptly detectable and likely to lead to repeat testing.The cobas infinity system instruction manual recommends validating a rule prior to its implementation.It was determined that the instrument software loses instrument alarms if a test result is modified via the rule engine and the rule is configured to "never keep the previous result" or to "keep the existing result but never keep the instrument alarms." this was identified as the root cause of the event.Using the result modification functionality in the software module is the current workaround.This allows the user to replace test results comprised within an interval and sent by the instrument with their desired values.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16368259
Report Number1823260-2023-00442
Device Sequence Number6739198
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown